Alert archive / Tennessee / Wind Advisories in 2025
Wind Advisory 4, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Mar 14, 2025, 11:07 AM CDT for 38 counties in Tennessee. It took effect at Mar 14, 2025, 10:00 PM CDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Mar 14, 2025, 11:07 AM CDT (16:07 UTC)
- In effect from
- Mar 14, 2025, 10:00 PM CDT
- Expired
- Mar 16, 2025, 1:00 AM CDT
- In force
- 27 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
273 WWUS74 KOHX 141607 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1107 AM CDT Fri Mar 14 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-150015- /O.NEW.KOHX.WI.Y.0004.250315T0300Z-250315T1200Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Cookeville, Waynesboro, Shelbyville, Dover, Waverly, Celina, New Johnsonville, Centerville, Altamont, Smithville, Nashville, Lewisburg, Coalmont, Lafayette, Dickson, Allardt, Clarksville, Gordonsville, Hohenwald, Lawrenceburg, Franklin, Livingston, Manchester, Goodlettsville, Woodbury, Springfield, Crossville, Spencer, Jamestown, Sparta, Kingston Springs, Brentwood, McMinnville, South Carthage, Byrdstown, Hendersonville, Smyrna, Tennessee Ridge, Pulaski, Gainesboro, Hartsville, Columbia, Lebanon, McEwen, Erin, Mount Juliet, Lobelville, Clifton, Linden, Ashland City, Murfreesboro, Tullahoma, La Vergne, Gallatin, and Carthage 1107 AM CDT Fri Mar 14 2025 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT SATURDAY... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...A portion of Middle Tennessee. * WHEN...From 10 PM this evening to 7 AM CDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Cravens
6 follow-up statements
908 WWUS74 KOHX 142214 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 514 PM CDT Fri Mar 14 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-150615- /O.EXT.KOHX.WI.Y.0004.250315T0300Z-250316T0500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Waynesboro, Spencer, Erin, New Johnsonville, Kingston Springs, Coalmont, Dickson, South Carthage, Mount Juliet, Carthage, Lobelville, Goodlettsville, Waverly, Linden, Dover, Pulaski, Hartsville, Franklin, Livingston, Woodbury, Gainesboro, Nashville, Gallatin, Celina, McMinnville, Gordonsville, Jamestown, Allardt, Sparta, Lawrenceburg, Cookeville, McEwen, Byrdstown, Hohenwald, Centerville, Tullahoma, Lewisburg, Smyrna, Columbia, Shelbyville, Clifton, La Vergne, Murfreesboro, Springfield, Lebanon, Tennessee Ridge, Smithville, Crossville, Altamont, Ashland City, Lafayette, Hendersonville, Brentwood, Manchester, and Clarksville 514 PM CDT Fri Mar 14 2025 ...WIND ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO MIDNIGHT CDT SATURDAY NIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 10 PM this evening to midnight CDT Saturday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will be even stronger with thunderstorms. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 13
610 WWUS74 KOHX 150421 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1121 PM CDT Fri Mar 14 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-151200- /O.CON.KOHX.WI.Y.0004.000000T0000Z-250316T0500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Waynesboro, Spencer, Erin, New Johnsonville, Kingston Springs, Coalmont, Dickson, South Carthage, Mount Juliet, Carthage, Lobelville, Goodlettsville, Waverly, Linden, Dover, Pulaski, Hartsville, Franklin, Livingston, Woodbury, Gainesboro, Nashville, Gallatin, Celina, McMinnville, Gordonsville, Jamestown, Allardt, Sparta, Lawrenceburg, Cookeville, McEwen, Byrdstown, Hohenwald, Centerville, Tullahoma, Lewisburg, Smyrna, Columbia, Shelbyville, Clifton, La Vergne, Murfreesboro, Springfield, Lebanon, Tennessee Ridge, Smithville, Crossville, Altamont, Ashland City, Lafayette, Hendersonville, Brentwood, Manchester, and Clarksville 1121 PM CDT Fri Mar 14 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT SATURDAY NIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...A portion of Middle Tennessee. * WHEN...Until midnight CDT Saturday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 13
147 WWUS74 KOHX 150955 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 455 AM CDT Sat Mar 15 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-152000- /O.CON.KOHX.WI.Y.0004.000000T0000Z-250316T0500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of South Carthage, Tennessee Ridge, Carthage, Celina, Nashville, Sparta, Gordonsville, Hendersonville, Goodlettsville, Clifton, Lawrenceburg, Livingston, Hohenwald, New Johnsonville, Lebanon, Hartsville, Smyrna, Allardt, Woodbury, McEwen, Gallatin, Ashland City, Centerville, Springfield, Clarksville, Kingston Springs, Shelbyville, Jamestown, Dickson, Altamont, Mount Juliet, Spencer, Linden, Lobelville, Gainesboro, Murfreesboro, Byrdstown, Lewisburg, Brentwood, Pulaski, Waverly, Coalmont, Franklin, Tullahoma, McMinnville, Smithville, Manchester, Cookeville, Waynesboro, La Vergne, Erin, Dover, Lafayette, Crossville, and Columbia 455 AM CDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph. * WHERE...All of Middle Tennessee. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 27
210 WWUS74 KOHX 151910 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 210 PM CDT Sat Mar 15 2025 TNZ005>011-023>034-056>066-075-077>080-093>095-160500- /O.CON.KOHX.WI.Y.0004.000000T0000Z-250316T0500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Tullahoma, Hendersonville, Centerville, Linden, Waverly, Dover, Smithville, Mount Juliet, Allardt, Columbia, Byrdstown, McMinnville, Pulaski, Springfield, Goodlettsville, Woodbury, Crossville, Ashland City, Shelbyville, Nashville, Gallatin, New Johnsonville, Murfreesboro, Dickson, Lawrenceburg, Carthage, Brentwood, Lewisburg, Altamont, Coalmont, Lobelville, McEwen, Lafayette, Clarksville, Smyrna, Celina, Livingston, Clifton, Waynesboro, Jamestown, Hohenwald, La Vergne, Lebanon, Sparta, Erin, Franklin, Tennessee Ridge, Manchester, South Carthage, Gordonsville, Gainesboro, Kingston Springs, Spencer, Cookeville, and Hartsville 210 PM CDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...South winds 10 to 20 mph with gusts up to 40 mph. * WHERE...A portion of Middle Tennessee. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Barnwell
292 WWUS74 KOHX 160448 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1148 PM CDT Sat Mar 15 2025 TNZ005>010-023>028-030-031-056>064-075-077-093>095-160600- /O.EXP.KOHX.WI.Y.0004.000000T0000Z-250316T0500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Smith-Jackson-Perry-Hickman- Lewis-Williamson-Maury-Marshall-Rutherford-Cannon-De Kalb-Bedford- Coffee-Wayne-Lawrence-Giles- Including the cities of Smyrna, Gordonsville, Columbia, Nashville, Waynesboro, Woodbury, Erin, Manchester, Pulaski, Waverly, Ashland City, Tullahoma, Clarksville, Gainesboro, La Vergne, Celina, Hendersonville, Lawrenceburg, Gallatin, Carthage, South Carthage, Shelbyville, Clifton, Kingston Springs, McEwen, Lafayette, New Johnsonville, Springfield, Lebanon, Brentwood, Hohenwald, Lewisburg, Linden, Franklin, Lobelville, Centerville, Murfreesboro, Tennessee Ridge, Smithville, Goodlettsville, Dover, Dickson, and Mount Juliet 1148 PM CDT Sat Mar 15 2025 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT CDT TONIGHT... $$ TNZ011-029-032>034-065-066-078>080-160600- /O.EXT.KOHX.WI.Y.0004.000000T0000Z-250316T0600Z/ Pickett-Trousdale-Putnam-Overton-Fentress-White-Cumberland-Warren- Grundy-Van Buren- Including the cities of Altamont, Spencer, Coalmont, Sparta, Jamestown, Crossville, Livingston, Byrdstown, Allardt, Hartsville, Cookeville, and McMinnville 1148 PM CDT Sat Mar 15 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, Trousdale, Van Buren, Warren, and White Counties. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Reagan
350 WWUS74 KOHX 160449 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1149 PM CDT Sat Mar 15 2025 TNZ029-160600- /O.CAN.KOHX.WI.Y.0004.000000T0000Z-250316T0600Z/ Trousdale- Including the cities of Hartsville 1149 PM CDT Sat Mar 15 2025 ...WIND ADVISORY IS CANCELLED... $$ TNZ011-032>034-065-066-078>080-160600- /O.CON.KOHX.WI.Y.0004.000000T0000Z-250316T0600Z/ Pickett-Putnam-Overton-Fentress-White-Cumberland-Warren-Grundy- Van Buren- Including the cities of Altamont, Coalmont, Sparta, Jamestown, Crossville, Livingston, Allardt, Byrdstown, Spencer, Cookeville, and McMinnville 1149 PM CDT Sat Mar 15 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT SUNDAY... * WHAT...South winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Cumberland, Fentress, Grundy, Overton, Pickett, Putnam, Van Buren, Warren, and White Counties. * WHEN...Until 1 AM CDT Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Reagan
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Mar 14, 6:25 AM CDT, 4 hours 42 minutes earlier. Its key messages:
- Updated at 620 AM CDT Fri Mar 14 2025
- Severe thunderstorms expected Friday night through early Saturday morning, as well as Saturday afternoon and evening. Storms will pose a threat for damaging winds, large hail, flooding, and tornadoes.
- Gusty non-thunderstorm winds will accompany unsettled weather on Friday and Saturday.
Area forecast discussion, Mar 14, 6:25 AM CDT, 4 hours 42 minutes before
Area Forecast Discussion National Weather Service Nashville TN 625 AM CDT Fri Mar 14 2025 ...New AVIATION... .KEY MESSAGES... Updated at 620 AM CDT Fri Mar 14 2025 - Severe thunderstorms expected Friday night through early Saturday morning, as well as Saturday afternoon and evening. Storms will pose a threat for damaging winds, large hail, flooding, and tornadoes. - Gusty non-thunderstorm winds will accompany unsettled weather on Friday and Saturday. && .SHORT TERM... (Tonight through Saturday Night) Issued at 941 PM CDT Thu Mar 13 2025 Overnight and into tomorrow will be the calm before the storms. A great time to make sure you have a disaster safety kit, a safe place, and multiple ways to receive warnings before we get into Friday night. Temperatures during the day tomorrow will climb to the upper 70s to low 80s thanks to southerly flow and cloud cover breaking in the afternoon. It is expected to be a bit breezy out there tomorrow, both ahead of and after the severe chances. Guidance is coming together on the Friday night severe threat, especially now that CAMs are in range. Main storm mode looks to be a QLCS or linear system. Showers and thunderstorms are expected, with the potential for all modes of severe weather possible in the overnight hours Friday into Saturday. Timing wise we are thinking between midnight and 6am from west to east. We are in an Enhanced risk (level 3 out of 5) for areas west of I-65, and areas east are in a slight risk (level 2 out of 5) for severe storms. Adding to confidence of severe weather is a strengthening LLJ on Friday night that would provide the forcing needed to fire off severe storms in middle Tennessee in an environment with up to 1500 J/kg of MLCAPE. Guidance seems to agree with the greatest threat for severe being along and west of I-65 in line with SPC's Enhanced risk, however, if you live east of there I wouldn't discount your risk for severe weather. Even though activity will likely weaken as it pushed across the state, all of middle TN has at least some risk of all modes of severe weather. One con to the severe weather setup on Friday is the presence of a elevated area of CIN (aka the cap) visible in all simulated soundings. If the LLJ kicks in at just the right time, we could be looking at more widespread severe weather as that will be the forcing to overcome the cap. && .LONG TERM... (Sunday through next Friday) Issued at 941 PM CDT Thu Mar 13 2025 The second system will immediately follow the first, beginning Saturday afternoon. Guidance has this disturbance interacting with a stalled front, which will increase rain amounts. Flooding looks to be a risk at this time, with guidance pointing to this being an anomalous event in terms of precipitation. Current probabilities continue to increase, with 1" being almost certain Friday night through Sunday morning and 2" or more being 50 - 75% across middle Tennessee. A greater concern with this system is the severe risk, with the likelihood of severe weather heavily relying on the position of a warm front. Depending on where it stalls out, more or less of our area could be under the gun again for all modes of severe weather again on Saturday. Unfortunately, this is a mesoscale feature and we likely will not know where the warm front stalls out until hours before initiation. We can say the environment looks to be primed in quite a few models, with CAPE up to 200 J/kg and sufficient shear present. Friday through Saturday night, there is a wind threat not associated with the severe potential, but the strength of the pressure gradient across middle Tennessee. Widespread gusts up to 40 MPH are expected, with some locally higher gusts possible in areas like the Cumberland Plateau. && .AVIATION... (12Z TAFS) Issued at 620 AM CDT Fri Mar 14 2025 VFR conditions for much of the TAF period with high level clouds. A line of showers and thunderstorms will move into the western part of the area after 05z and will push east throughout the overnight. For the western terminals some of the storms could be severe with large hail and strong winds. We will also see MVFR cigs build in with and behind the line. Strong southerly winds pick up today with gusts as highs as 27 knots. We will also see strong low level winds develop after 01z and this will bring low level wind shear. && .PRELIMINARY POINT TEMPS/POPS... Nashville 82 63 72 53 / 10 80 90 90 Clarksville 82 64 71 47 / 0 90 90 80 Crossville 73 57 67 53 / 10 50 100 100 Columbia 80 62 69 52 / 0 80 90 90 Cookeville 76 59 68 53 / 10 60 100 100 Jamestown 74 58 68 52 / 0 40 100 100 Lawrenceburg 79 61 69 53 / 0 80 100 100 Murfreesboro 80 61 70 53 / 0 70 100 100 Waverly 80 61 70 47 / 0 90 90 80 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Holley LONG TERM....Holley AVIATION.....Mueller
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 11:05 AM CDT | Flood Watch | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more | 38 hr |
Nearby
Wind Advisories in Tennessee, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.